Impotence Drugs Associated With Hearing Loss

Impotence remedies Viagra, Cialis and Levitra have been associated with a sudden loss of hearing in some patients, the FDA said today.

Whoa! Wasn’t it worrying enough when the agency warned two years ago that drugs have been associated with sudden loss of vision in some patients?

Somebody at FDA caught wind of a case report of a guy who experienced sudden hearing loss while taking Viagra. So the agency went back and searched its database and found 29 reports of patients who had hearing loss “in strong temporal relationship” to taking Viagra (Sildenafil), Cialis (Tadalafil) or Levitra (Vardenafil). All of the drugs belong to same class (PDE-5 inhibitors, for the technically minded).

Hearing loss was also reported in “a few” patients in clinical trials of the drugs, the agency said, and in patients using Revatio 20mg, a version of Viagra used for pulmonary arterial hypertension. It’s not clear whether the drugs actually caused the hearing loss, but the short time between patients taking the drugs and losing their hearing was enough to prompt the agency to add the warning to the drugs’ labels.

Leave a Reply

Your email address will not be published. Required fields are marked *

CAPTCHA image
*